MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PARTIAL ARTICULAR SURFACE LEFT MEDIAL SIZE D 8 MM THICKNESS; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. PARTIAL ARTICULAR SURFACE LEFT MEDIAL SIZE D 8 MM THICKNESS; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Limited Mobility Of The Implanted Joint (2671)
Date of Event 11/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the devised remain implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Additional associated products: 42558000301 63461852 partial femur cemented size 3 left medial.42538000401 63534512 partial tibial cemented size d left medial.Multiple mdrs have been submitted for this patient.Mdr 0001822565-2020-03165.Mdr 0001822565-2020-03166.
 
Event or Problem Description
A patient had a left persona partial knee in (b)(6) 2017.Subsequently, at two years, the patient is experiencing pain and rom limited mobility requiring steroid injection.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
No devices or photos were received; therefore, the condition of the components is unknown.Review of the device history records identified no related deviations or anomalies during manufacturing.The reported products were reviewed for compatibility with no issues noted.Review of complaint or part#42518200408, lot # 63424640 found no additional related issues for this item and the reported part and lot combination.Crf report provided by the patient and states that no intra-op complications were seen during the primary surgery.The follow up appointments after his surgery from three month visit to two year follow up state that patient had moderate pain and issues with range of motion.The patient was treated with steroid injection in (b)(6) 2019.This complaint is not confirmed.Root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Patient underwent revision left tka and components exchanged were femur, tibia, articular surface, and pfj.No operative report was provided.Health effect-impact code was updated to revision code.Root cause does not change from previous investigation.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported left initial total knee arthroplasty.Subsequently, 4 years post implantation, the patient reported severe pain.Patient was revised 5 months after the reported pain.The femur, tibia, articular surface, and pfj were exchanged.No operative report provided.

Brand Name
PARTIAL ARTICULAR SURFACE LEFT MEDIAL SIZE D 8 MM THICKNESS
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key10501529
Report Number0001822565-2020-03167
Device Sequence Number3182739
Product Code HSX
UDI-Device Identifier00880304818057
UDI-Public(01)00880304818057
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K161592
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model NumberN/A
Device Catalogue Number42518200408
Device Lot Number63424640
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/13/2020
Supplement Date Received by Manufacturer09/18/2020
06/09/2022
Initial Report FDA Received Date09/08/2020
Supplement Report FDA Received Date09/22/2020
06/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/24/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight107 KG
Patient EthnicityNon Hispanic
Patient RaceWhite